Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 9, NWS Grand Forks, ND

June 7, 2008Wilkin County, Minnesota; Richland County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Jun 7, 2008, 11:09 AM CDT for Wilkin County, Minnesota; Richland County, North Dakota. It took effect at Jun 7, 2008, 5:30 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 11:09 AM CDT (16:09 UTC)
In effect from
Jun 7, 2008, 5:30 PM CDT
Expired
Jun 8, 2008, 9:21 AM CDT
In force
16 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Wilkin County, MN, Richland County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Wahpeton (WHNN8). The gauge peaked at 9.93 ft at Jun 8, 2008, 5:00 AM CDT.

actionminormoderate810121406/0706/0806/09
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 071609
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1109 AM CDT SAT JUN 07 2008

...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA...


  THIS IS A NEW WARNING FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN
  AND RICHLAND COUNTIES
  
  THIS IS A NEW WARNING FOR THE RED RIVER AT FARGO AFFECTING CLAY AND 
  CASS COUNTIES
  
  THIS IS A NEW WARNING FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN 
  AFFECTING CLAY COUNTY
  

. RUNOFF FROM RECENT RAIN IN THE SOUTHERN RED RIVER VALLEY WILL PUSH 
THE RED RIVER AT WAHPETHON AND FARGO ABOVE FLOOD STAGE AS WELL AS 
THE BUFFALO RIVER AT SABIN. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC167-NDC077-071909-
/O.NEW.KFGF.FL.W.0009.080607T2230Z-080610T0900Z/
/WHNN8.1.ER.080607T2230Z.080608T1200Z.080609T1800Z.NO/
1109 AM CDT SAT JUN 07 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT WAHPETON.
* FROM THIS AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.5 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.


$$

MNC027-NDC017-071909-
/O.NEW.KFGF.FL.W.0010.080609T0000Z-080612T1500Z/
/FGON8.1.ER.080609T0000Z.080610T0600Z.080612T0000Z.NO/
1109 AM CDT SAT JUN 07 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT FARGO.
* FROM SUNDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 18.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.


$$

MNC027-071908-
/O.NEW.KFGF.FL.W.0011.080608T1200Z-080611T0500Z/
/SABM5.1.ER.080608T1200Z.080609T0600Z.080610T1400Z.NO/
1109 AM CDT SAT JUN 07 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.


$$
3 follow-up statements
000 
WGUS83 KFGF 071620
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1120 AM CDT SAT JUN 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA..
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY 

 .  RUNOFF FROM THE RECENT RAINS IN THE SOUTHERN RED RIVER VALLEY
HAVE PUSHED THE RED RIVER AND BUFFALO RIVER IN MINNESOTA TO RISE AND
CAUSE SOME MINOR FLOODING AT RIVER LOCATIONS INCLUDED BELOW.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH SUNDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC167-NDC077-090420-
/O.CON.KFGF.FL.W.0009.080607T2230Z-080610T0900Z/
/WHNN8.1.ER.080607T2230Z.080608T1200Z.080609T1800Z.NO/
1120 AM CDT SAT JUN 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT WAHPETON.
* FROM THIS AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.5 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 11.0 FEET, CITY IS MOBILIZED TO PATROL 
  DIKES.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/08  06/09  06/10  06/11  06/12  06/13  06/14

RED RIVER
  WAHPETON          10.5   10.2    9.4    8.8    8.5    8.4    8.3

$$

MNC027-NDC017-090420-
/O.CON.KFGF.FL.W.0010.080609T0000Z-080612T1500Z/
/FGON8.1.ER.080609T0000Z.080610T0600Z.080612T0000Z.NO/
1120 AM CDT SAT JUN 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* FROM SUNDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 18.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/08  06/09  06/10  06/11  06/12  06/13  06/14

RED RIVER
  FARGO             17.6   18.5   18.9   18.4   17.6   17.1   16.5

$$

MNC027-090420-
/O.CON.KFGF.FL.W.0011.080608T1200Z-080611T0500Z/
/SABM5.1.ER.080608T1200Z.080609T0600Z.080610T1400Z.NO/
1120 AM CDT SAT JUN 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/08  06/09  06/10  06/11  06/12  06/13  06/14

SOUTH BRANCH BUFFALO RIVER
  SABIN             12.0   12.5   12.1   10.5    9.1    8.2    7.8

$$

MNC027-090420-
/O.EXT.KFGF.FL.W.0007.000000T0000Z-080609T0700Z/
/HWYM5.1.ER.000000T0000Z.080608T0000Z.080608T1600Z.NO/
1120 AM CDT SAT JUN 07 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 7.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.6 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* IMPACT STATEMENT(S) - AT 8.0 FEET, PARTS OF HAWLEY CITY PARK BEGIN 
  TO FLOOD.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/08  06/09  06/10  06/11  06/12  06/13  06/14

BUFFALO RIVER
  HAWLEY             7.2    6.1    5.5    5.3    5.1    5.0    4.9

$$

MNC027-090419-
/O.EXT.KFGF.FL.W.0008.080607T1614Z-080613T0534Z/
/DILM5.1.ER.080607T1434Z.080610T1800Z.080612T1434Z.NO/
1120 AM CDT SAT JUN 07 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM THIS MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/08  06/09  06/10  06/11  06/12  06/13  06/14

BUFFALO RIVER
  DILWORTH          12.0   13.1   13.9   13.8   12.3    9.4    7.7

$$
000 
WGUS83 KFGF 080552
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1252 AM CDT SUN JUN 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA..
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 
 
.RUNOFF FROM RECENT RAIN IN THE SOUTHERN RED RIVER VALLEY WILL PUSH 
THE RED RIVER AT WAHPETHON AND FARGO ABOVE FLOOD STAGE AS WELL AS 
THE BUFFALO RIVER AT SABIN...HAWLEY...AND DILWORTH.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH SUNDAY.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC167-NDC077-091752-
/O.CON.KFGF.FL.W.0009.000000T0000Z-080610T0900Z/
/WHNN8.1.ER.080608T0524Z.080608T1200Z.080609T1800Z.NO/
1252 AM CDT SUN JUN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT WAHPETON.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM SUNDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 10.5 FEET BY THIS MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 11.0 FEET, CITY IS MOBILIZED TO PATROL 
  DIKES.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/09  06/10  06/11  06/12  06/13  06/14

RED RIVER
  WAHPETON          10.3    9.6    9.0    8.6    8.4    8.3

$$

MNC027-NDC017-091752-
/O.CON.KFGF.FL.W.0010.080609T0000Z-080612T1500Z/
/FGON8.1.ER.080609T0000Z.080610T0600Z.080612T0000Z.NO/
1252 AM CDT SUN JUN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:15 AM SUNDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 18.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/09  06/10  06/11  06/12  06/13  06/14

RED RIVER
  FARGO             18.3   18.9   18.5   17.8   17.2   16.7

$$

MNC027-091752-
/O.EXT.KFGF.FL.W.0011.000000T0000Z-080610T1100Z/
/SABM5.1.ER.000000T0000Z.080608T1200Z.080609T2000Z.NO/
1252 AM CDT SUN JUN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM SUNDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/09  06/10  06/11  06/12  06/13  06/14

SOUTH BRANCH BUFFALO RIVER
  SABIN             12.6   11.4   10.0    8.9    8.2    7.8

$$

MNC027-091700-
/O.EXT.KFGF.FL.W.0007.000000T0000Z-080609T1700Z/
/HWYM5.1.ER.000000T0000Z.080608T0600Z.080609T0200Z.NO/
1252 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SATURDAY THE STAGE WAS 7.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.6 FEET BY AFTER
  MIDNIGHT THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TONIGHT.
* IMPACT STATEMENT(S) - AT 8.0 FEET, PARTS OF HAWLEY CITY PARK BEGIN 
  TO FLOOD.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/09  06/10  06/11  06/12  06/13  06/14

BUFFALO RIVER
  HAWLEY             6.8    5.9    5.4    5.1    5.0    4.9

$$

MNC027-091751-
/O.EXT.KFGF.FL.W.0008.000000T0000Z-080613T1300Z/
/DILM5.1.ER.000000T0000Z.080611T0000Z.080612T2200Z.NO/
1252 AM CDT SUN JUN 08 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM SATURDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY 
  TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         06/09  06/10  06/11  06/12  06/13  06/14

BUFFALO RIVER
  DILWORTH          13.0   14.0   14.5   13.7   11.1    8.4

$$
G2
000 
WGUS83 KFGF 081421
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
921 AM CDT SUN JUN 08 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS RED 
  RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES

 
.THE RED RIVER IS CRESTING BELOW FLOOD STAGE. DRIER WEATHER OVER
THE LAST FEW DAYS HAS LIMITED THE AMOUNT OF RUNOFF FLOWING INTO
THE RED RIVER. THEREFORE...THE RIVER FLOOD WARNING IS CANCELLED.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM MONDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC167-NDC077-081451-
/O.CAN.KFGF.FL.W.0009.000000T0000Z-080610T0900Z/
/WHNN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 AM CDT SUN JUN 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER AT WAHPETON.
* AT 9 AM SUNDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.9 FEET.  THE 
  RIVER WILL FALL TO 9.8 FEET BY MONDAY MORNING.
* IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE...
  MINOR. BASEBALL FIELD IN WELLS PARK FLOODS.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         06/09  06/10  06/11  06/12  06/13  06/14  06/15

RED RIVER
  WAHPETON           9.8    9.2    8.6    8.2    8.1    8.1    8.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 7, 10:19 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 7, 10:19 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1019 AM CDT SAT JUN 7 2008

.DISCUSSION...FORECAST IN GOOD SHAPE FOR TODAY WITH PREVIOUS
THINKING STILL REASONABLE (SEE PREV DISCUSSION BELOW). WILL LOWER
WIND SPEEDS A BIT FOR LATE AFTERNOON WITH 06Z GFS/12Z NAM SHOWING
750MB WIND SPEEDS AROUND 20KTS BY 00Z. REMAINDER OF FORECAST
VARIABLES ON TRACK.

&&

.AVIATION...VFR CONDITIONS EXPECTED WITH WESTERLY WINDS GUSTING
TO 30MPH BY EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT SAT JUN 7 2008/

DISCUSSION...
THE MAIN CHALLENGE FOR THIS FORECAST WILL BE CONVECTIVE CHANCES
THROUGH THE PERIOD AND TEMPS. A DEEP EARLY JUNE CYCLONE IS LOCATED
TO THE NE OF LAKE WINNIPEG THIS MORNING...WITH A GENERAL WESTERLY
SFC FLOW FOR THE REGION. MODELS ARE ONCE AGAIN IN GOOD OVERALL
AGREEMENT...AND LIKE THE GFS CONSISTENCY WITH THE EVOLUTION OF THE
UPPER LOW THAT IS PROGGED OVER THE REGION BY SUN INTO EARLY NEXT
WEEK...SO WILL UTILIZE WITH MODERATE OVERALL CONFIDENCE. TIMING OF
CONVECTIVE EVENTS ALWAYS REMAINS A BIG CHALLENGE THOUGH THIS TIME
OF YEAR.

FOR TODAY...A DRY DAY FOR THE MOST PART IS EXPECTED...WITH W/SW FLOW
NEAR THE SFC AND SUBSIDENCE. THE EXCEPTION WILL BE LATE IN THE
AFTERNOON INTO THE EARLY EVENING IN THE FAR NORTH NEAR A SFC
BOUNDARY IN CANADA. STORMS WILL LIKELY DEVELOP IN CANADA THIS
AFTERNOON...AND THE STORM MOTION MAY JUST BRING A FEW STORMS
ACROSS THE BORDER...SO WILL ADD A LOW POP IN THE FAR N THIS
AFTERNOON/EVENING. OTHERWISE...EXPECT TEMPS TO WARM TO NEAR NORMAL
FOR THE ENTIRE REGION...ALONG WITH A WINDY DAY WITH ABOUT 30KT TO
MIX EFFICIENTLY TO NEAR 750MB.

ON SUNDAY/MONDAY...AN UPPER LOW AND -20C 500MB TEMPS WILL SPREAD
OVER THE REGION. THIS WILL MEAN A CHANCE FOR THUNDER EACH DAY WITH
DEEP CYCLONIC FLOW...LI/S TO -4C DURING THE AFTERNOON AND MUCAPES
TO AROUND 800J/KG. TEMPS WILL COOL BELOW NORMAL BY MONDAY WITH LOW
CONVECTIVE TEMPS AND PLENTY OF CONVECTIVE CLOUDS AROUND.

FOR TUE/WED...UPPER FLOW TURNS TO THE SW AND SEVERAL SHORTWAVES
WILL ROTATE THROUGH THE REGION. STRONG MOISTURE CONVERGENCE...DEEP
INSTABILITY AND A SFC BOUNDARY WILL COMBINE ON WED FOR A POTENTIAL
SEVERE WEATHER/HEAVY RAIN EVENT. THE ECMWF/CANADIAN/DGEX AND GFS ARE
ALL ADVERTISING AMPLE DEEP LAYERED SHEAR AS WELL FOR WED...AND
THIS HAS BEEN CONSISTENT OVER THE PAST FEW DAYS. WE WILL ISSUE AN
ESF TO HIGHLIGHT THE HEAVY RAIN POTENTIAL ON SATURATED SOILS FOR
MUCH OF THE REGION. WE WILL ALSO MENTION THIS POTENTIAL IN THE HWO
AND WEATHER STORY FOR A POTENTIALLY ACTIVE MID WEEK.

FOR THU/FRI...AN UPPER LOW WILL REMAIN NEAR THE REGION WITH A
CONTINUED THREAT FOR CONVECTION AND TEMPS NEAR TO SLIGHTLY BELOW
NORMAL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

TG
Hazardous weather outlook, Jun 7, 5:24 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
524 AM CDT SAT JUN 7 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
524 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE MAY BE AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON AND
EVENING ALONG THE INTERNATIONAL BORDER...BUT NO SEVERE WEATHER IS
EXPECTED AT THIS TIME.

RIVER FLOODING IS OCCURRING ON THE MINNESOTA TRIBUTARIES IN THE
SOUTHERN RED RIVER VALLEY...AND A FLOOD WARNING IS IN EFFECT FOR
DILWORTH AND HAWLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ACTIVE WEATHER PATTERN IS FORECAST SUNDAY THROUGH FRIDAY...WITH
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE NORTHERN
PLAINS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR WEDNESDAY...WHEN
SEVERE WEATHER AND THE THREAT FOR HEAVY RAIN IS EXPECTED. IF WIDESPREAD
HEAVY RAIN FALLS ON WEDNESDAY...THEN FLOODING CONCERNS MAY INCREASE
WHERE HEAVY RAIN HAS OCCURRED IN THE PAST WEEK.

STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL SEVERE WEATHER AND
HEAVY RAIN EVENT FOR MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:40 PM CDTRiver Flood WarningFGFClay12 days
Jun 7, 11:09 AM CDTRiver Flood WarningFGFClay9 days
Jun 7, 11:09 AM CDTRiver Flood WarningFGFClay8 days

Nearby

River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.